MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK®2 GP TEST KIT

BIOMERIEUX, INC VITEK®2 GP TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of a misidentification associated with vitek® gp test kit (reference 21342).The customer reported observing an incorrect identification of globicatella sanguinis for an actinotignum schaalii eeq ctcb survey strain.The strain was tested on three (3) different agar plates: cna (presence of colonies), chocolate (presence of colonies), cps (absence of colonies).The customer reported not performing routine quality control checks.A gram stain was performed prior to card set up and found gram-positive cocci and catalase negative.As indicated in the ctcb survey instructions actinotignum schaalii is a "short bacillus, almost cocci-like" which could explain the "cocci gram +" result and consequently the choice of the gp id card.This organism should be tested with the vitek 2 anc test kit.There is no indication or report from the laboratory to biomérieux that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the eeq survey strain.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This investigation was initiated due to a misidentification to globicatella sanguinis (96%) for a ctcb strain of actinotignum schaalii (ctcb 1811) on vitek® 2 v7.01 gp id cards.The customer strain was no longer available to submit for evaluation.Testing was performed on an internal reference strain.On vitek 2 (v7.01), tests performed from isolate subcultured on pvx with co2 atmosphere.Two lots of gp id cards were tested with the internal reference strain : customer lot 2420551103 (cl), and a random lot 2420617403 (rl) with the following results: unidentified organism with cl lot and gardnerella vaginalis (93%) with rl lot; however, the species actinotignum schaalii is not present in the gp id knowledge base (kb).Identification with vitek ms confirmed the identification to actinotignum schaalii (99.9%).There is a limitation for species not claimed in the kb : testing of unclaimed species may result in an unidentified result or a misidentification.Gp id cards perform as intended and no further action is required.

Brand Name
VITEK®2 GP TEST KIT
Common Device Name
VITEK®2 GP TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7694062
Report Number1950204-2018-00258
Device Sequence Number995486
Product Code LQM
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number21342
Device Lot Number2420551103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1